Naloxone is a life-saving medication that revives someone who has overdosed on opioids, including heroin, Fentanyl or prescription pain killers. Naloxone is available without a prescription as a prepackaged nasal spray (Narcan) or as a prefilled auto-injection device (Evzio). Check your local pharmacy for details.
Naloxone is an extremely safe medication that should be kept on hand if you have a family member who suffers from opioid addiction. Check state or local laws and talk to your pharmacist about whether you may purchase and use Naloxone. Naloxone is affordable, available without a prescription, and also covered by many insurances.
Opioid overdoses kill quickly. Call 911 if you suspect someone has overdosed, and use Naloxone to revive the person until emergency professionals arrive.
Learn the warning signs of overdose:
- breathing or heartbeat has slowed or stopped
- cannot be awakened
- unresponsive, unable to talk
- limp body * cold, clammy skin
- pale face
- lips or fingernails turning blue or purple
- vomiting, gurgling noises